Delaware, 2007

Damaging Wind and Lightning Strike in Delaware, July 27, 2007

July 27, 2007 · NWS PHI · 2 events in 1 county or zone

An approaching warm front helped produce severe thunderstorms and also caused some lightning damage across northern Delaware.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An approaching warm front helped produce severe thunderstorms and also caused some lightning damage across northern Delaware.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 27, 2:00 PM EST, 5 hours 10 minutes earlier.

Area forecast discussion, Jul 27, 2:00 PM EST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 PM EDT FRI JUL 27 2007

.SYNOPSIS...
THE AIRMASS OVER THE NEXT NEXT SEVERAL DAYS WITH BE VERY WARM AND
HUMID WITH HEAVY RAIN AND THE POTENTIAL FOR STRONG THUNDERSTORMS. AS
A FRONTAL BOUNDARY WILL REMAIN OVER THE REGION THROUGH THE WEEKEND
AS AN LOW MOVES EAST INTO NEW YORK STATE BY SATURDAY EVENING.

&&

.NEAR TERM /THROUGH TONIGHT/...

TEMPERATURES THIS AFTERNOON CLIMBING THROUGH THE 80S AND MAY EVEN
HIT 90 FOR A SHORT TIME THIS AFTERNOON. SO FAR THIS JULY HAVE ONLY
REACHED 90 FIVE TIMES IN PHL.

SEVERE WEATHER TO OUR WEST ATTM MAY BE SHIFTING EAST WITH SOME NEW
CELLS FORMING RIGHT OVER THE CWA. WW555 BUTTS UP AGAINST OUR WESTERN
ZONES AND, GIVEN THE DESTABILIZING ATMOSPHERE OVER US, MAY BE EXTENDED
FARTHER EAST OR THE SVR THREAT BECOMES A LOCALIZED FLOOD THREAT. THE
SHORT WAVE IGNITING THE STORMS TO THE WEST WILL ROTATE NORTHEAST AND
BE OVER THE DELAWARE VALLEY BY 00Z AND INTO NORTH JERSEY BY 06Z.
OTHER SHOWERS AND THUNDERSTORMS ARE FORMING ON THE SEABREEZE FRONT
OVER NJ AND DEL AND WILL PRODUCE SOME GOOD LOCALIZED RAINS, BEFORE
THE MAIN THRUST COMES THROUGH THIS EVENING. THE K VALUES ON THE GFS
REACH 40 CERTAINLY INDICATIVE OF A HEAVY RAIN EVENING THIS EVENING.
STRONG GRADIENT EXISTS TO THE COAST WITH 28 OFF THE NJ COAST WHICH
IS AT THE TSTM THRESHOLD. PWS ARE AT OR SLIGHTLY ABOVE 2 INCHES. IN
THIS ENVIRONMENT, THAT TRANSLATES TO 4 INCHES OF RAIN IN SOME
AREAS.

THE DEW POINTS ARE IN THE MID 60S SOUTHERN POCONOS AND NEAR 70 MOST
OTHER AREAS. JUST OFFSHORE, 44009 HAS A DEW POINT OF 76 WITH WINDS
DIRECTED ONSHORE. WITH THE WATER TEMPERATURES AVERAGING THEIR
HIGHEST SO FAR SINCE JUNE 1 ALONG THE NJ AND DELAWARE COASTS(MID
70S)THERE IS PLENTY OF MOISTURE CONTRIBUTING TO AN EXTENDED
THREE-FOUR DAY PERIOD OF VERY HUMID CONDITIONS AND THE POTENTIAL FOR
HEAVY RAIN. A STATIONARY FRONT WILL SET UP ALONG THE DELAWARE VALLEY
AND BE THE FOCUS OF PRECIPITATION THROUGH THIS EVENING AND AGAIN ON
TONIGHT.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THE ONLY SIGNIFICANT CHANGE THROUGH SUNDAY WILL BE THE MOVEMENT OF
THE UPPER LOW WHICH BECOMES AN OPEN SATURDAY NIGHT. RIDGE IN THE
WEST BUILDS SLIGHTLY NORTH WHICH IS KEEPING THE TROUGH IN PLACE OVER
THE EASTERN U.S. THROUGH SUNDAY NIGHT. SHOWERS AND THUNDERSTORMS
CONTINUE IN OUR CWA AND THE AIRMASS REMAINS VERY UNSTABLE. LOWS
TONIGHT INTERIOR SECTIONS WILL DROP INTO THE MID 60S BUT REMAIN UP A
FEW DEGREES ALONG THE COAST WITH SOUTHEAST WINDS OFF THE OCEAN.
A TONGUE OF 90 DEGREE TEMPERATURES WILL BE LOCATED FROM NORTHEAST
MARYLAND THROUGH NORTHERN DELAWARE AND MAY JUST REACH PHL. A FRESH
SOUTHEAST WIND FROM THE DELAWARE BAY WILL HOLD THOSE TEMPERATURES
FROM GETTING TOO MUCH HIGHER.

THE MAIN CONCERN ON SATURDAY WILL BE HOW MUCH INTERACTION THERE WILL
BE FROM OUTFLOW BOUNDARY FROM TODAYS ACTIVITY AND THE DEVELOPING
SEABREEZE. GFS SHOWS A PRONOUNCED VORT MAX TAIL EXTENDING DOWN
JUST EAST OF THE DELAWARE RIVER AT THE PEAK HEATING OF THE DAY.
50H TEMPERATURES ARE SLIGHTLY COOLER(-9.8) AND LIS OF -4, K-VALUES
OF 34-36 FROM NORTH JERSEY DOWN TO SOUTHERN DELAWARE. WEAK SURFACE
CONVERGENCE ALL POINT TO A LOCALIZED HEAVY RAIN EVENT IN NEW
JERSEY. LOWS SATURDAY NIGHT A FEW DEGREES HIGHER INTO THE LOW TO
MID 70S IN THE MAJOR METRO AREAS AND MID 60S IN THE SOUTHERN
POCONOS.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS THE RIDGE CONTINUES TO SLOWLY BUILD ALONG THE FRONT RANGE, THE
UPPER LOW MAY CLOSE OFF AGAIN OVER PENNSYLVANIA SUNDAY NIGHT BEFORE
DRIFTING SOUTHEAST TO THE DELMARVA BY MONDAY NIGHT. THE RIDGE MAKES
VERY LITTLE PROGRESS IF YOU FOLLOW THE 576 THICKNESS CONTOUR AS IT
IS SUPPRESSED TO THE SOUTH THEN INTO THE WESTERN GREAT LAKES. WE
NEVER DO GET INTO EXTENDED REAL HOT WEATHER FOR THE FORESEEABLE
FUTURE, BUT IT WILL REMAIN HUMID. THERE IS AN INTERESTING PAPER BY
GALARNEAU/BOSART ET AL ON CLIMATOLOGY OF THICKNESS HIGHS AND LOWS.

THE GFS TRIES TO SPIN UP A COASTAL LOW BY TUESDAY BUT THIS HAS BEEN
DISMISSED FOR THE TIME BEING AS NOTHING ATTM SUPPORTS THIS SYSTEM
SLOWLY DOWN. OTHERWISE CLIMATOLOGY PRETTY MUCH SAYS IT TEMPERATURE
WISE AND REMAINING ON THE HUMID SIDE WITH A CHANCE OF SHOWERS AND
TSTMS FROM TIME TO TIME. BUT THEN AGAIN, IT IS SUMMER

&&

.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
.AVIATION /BE SURE TO INCLUDE THE OUTLOOK/...
AN UNSTABLE AIRMASS REMAINS OVER THE REGION AND TODAYS DAYTIME
HEATING WILL JUST MAKE THE AIRMASS MORE UNSTABLE THIS AFTN. TSTMS
HAVE ALREADY BROKEN OUT IN CENTRAL PA SW TO WRN MD AND WV WITH A SVR
TSTMS WATCH IN THAT AREA. THERE IS THE POSSIBILITY OF SVR TSTMS AT
ANY OF THE TAF SITES THIS AFTN AS THE AREA OF TSTMS TO THE WEST
PROGRESSES EAST AND MOVES/DVLPS OVER THE REGION. THE MOST LIKELY
TIME FOR TSTMS IS 20Z-24Z. HOWEVER, EVEN BEFORE 20Z, ISOLATED TSTMS
WERE DEVELOPING ALONG SEABREEZES AND BAYBREEZES. ANY TSTMS THAT FORM
COULD CONTAIN DAMAGING WINDS, AND TORRENTIAL DOWNPOURS AS WELL AS
FREQUENT LIGHTNING. THE TSTMS SHOULD WEAKEN AFTER SUNSET AND
DISSIPATE TOWARD MIDNIGHT. THEN LATE TONIGHT, I EXPECT A
REDEVELOPMENT OF LOWER CLOUDS AND LIGHT FOG, SIMILAR TO WHAT
HAPPENED THIS MORNING. FOR NOW, THE TAFS SHOW MVFR CONDITIONS OF 15
HND FT CIG AND 4 MI VSBY, BUT IFR CONDITIONS COULD ALSO DEVELOP.
LATE SAT MRNG, A RETURN TO VFR CONDITIONS SHOULD OCCUR AS DAYTIME
HEATING DISSIPATES ANY LOWER CLOUDS.

&&

.MARINE...
A BROAD SOUTH TO SOUTHEAST FLOW SHOULD CONTINUE OVER THE REGION THIS
WEEKEND. THEN A COLD FRONT WILL DROP SLOWLY SOUTH THROUGH THE REGION
MONDAY AFTERNOON AND NIGHT ALLOWING A WIND SHIFT TO THE NE.
UNTIL THE FRONT MOVES THROUGH, THERE WILL BE THE CHC FOR SHOWERS AND
TSTMS. AFTER FRONTAL PASSAGE, SHOWERS COULD LINGER INTO TUESDAY.

WIND SPEEDS ARE EXPECTED TO REMAIN MOSTLY BELOW 15 KNOTS THROUGH THE
PERIOD. THE PROLONGED NE FLOW FOR TUE AND WED COULD ALLOW SOME INCR
IN THE SEAS, FOR NOW 4 FT WILL BE MENTIONED ON THE OCEAN.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS/NEAR-SHORT-LONG TERM...EBERWINE
AVIATION/MARINE...RNS
Hazardous weather outlook, Jul 27, 3:33 PM EST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
433 PM EDT FRI JUL 27 2007

DEZ003-004-NJZ013-014-020-022>027-282045-
INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-
OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
433 PM EDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT

THE RIP CURRENT RISK FOR THE SOUTHERN HALF OF NEW JERSEY IS
MODERATE. LIFE GUARDS REPORT SEVERAL RESCUES THIS AFTERNOON.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON
AND WILL BE ACCOMPANIED BY HEAVY RAIN, AND THERE IS ALSO A THREAT
OF SOME OF THE STORMS BECOMING SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-021-
PAZ054-055-060>062-067>071-282045-
NEW CASTLE-KENT DE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
433 PM EDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON
AND WILL BE ACCOMPANIED BY HEAVY RAIN, AND THERE IS ALSO A THREAT
OF SOME OF THE STORMS BECOMING SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-282045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
433 PM EDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

EBERWINE

In the hours before

Special weather statement, Jul 27, 4:27 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
527 PM EDT FRI JUL 27 2007

PAZ060-272230-
BERKS-
527 PM EDT FRI JUL 27 2007

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BERKS COUNTY...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM 18 MILES WEST OF READING...MOVING EAST
AT 15 MPH. THE THUNDERSTORM WILL BE NEAR ROBESONIA AROUND 535 PM...
BERNVILLE AROUND 540 PM...CENTERPORT AROUND 600 PM...
LEESPORT...SHOEMAKERSVILLE...HAMBURG AROUND 605 PM...
TEMPLE...LAURELDALE AROUND 610 PM AND LENHARTSVILLE AROUND 620 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

SZATKOWSKI
Special weather statement, Jul 27, 4:49 PM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
549 PM EDT FRI JUL 27 2007

PAZ054-272245-
CARBON-
549 PM EDT FRI JUL 27 2007

...A STRONG THUNDERSTORM WILL AFFECT CARBON COUNTY...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 26 MILES SOUTH OF WILKES-BARRE...MOVING EAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR WEATHERLY AROUND 555 PM...JIM
THORPE...LEHIGHTON AROUND 605 PM...WEISSPORT EAST AROUND 610 PM...
CHRISTMANS...BELTZVILLE STATE PARK AROUND 625 PM...PENN FOREST
RESERVOIR AND ALBRIGHTSVILLE AROUND 635 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
PREVIOUS HEAVY RAINS HAVE FALLEN IN THE COUNTY EARLIER THIS
AFTERNOON.  PLEASE BE ON THE LOOKOUT FOR RAPIDLY RISING WATERS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

SZATKOWSKI
Special weather statement, Jul 27, 5:29 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
629 PM EDT FRI JUL 27 2007

PAZ055-280000-
MONROE-
629 PM EDT FRI JUL 27 2007

...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 24 MILES SOUTHEAST OF WILKES-BARRE...MOVING EAST
AT 15 MPH. THE THUNDERSTORM WILL BE NEAR JONAS AROUND 640 PM...LONG
POND...POCONO PINES AROUND 655 PM...REEDERS...MOUNT POCONO AROUND 715
PM...SCOTRUN AROUND 720 PM...PARADISE VALLEY AROUND 730 PM...
ARLINGTON HEIGHTS...ANALOMINK AND HERNYVILLE AROUND 735 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

SZATKOWSKI
Special weather statement, Jul 27, 6:44 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
744 PM EDT FRI JUL 27 2007

NJZ001-007>009-280115-
HUNTERDON-MORRIS-SUSSEX-WARREN-
744 PM EDT FRI JUL 27 2007

...STRONG THUNDERSTORMS WILL AFFECT HUNTERDON...MORRIS...SUSSEX AND
WARREN COUNTIES...

AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 37 MILES EAST OF
SCRANTON TO 12 MILES EAST OF BETHLEHEM...MOVING EAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR MILFORD...BLAIRSTOWN AROUND 750 PM...
PLEASANT VALLEY...HOPE...OXFORD...FRENCHTOWN AROUND 755 PM...
WASHINGTON...HAMPTON AROUND 800 PM...HAINESVILLE AND FIVE POINTS
AROUND 805 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAINFALL WITH PONDING OF WATER ON ROADWAYS CAN ALSO BE
EXPECTED.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

SZATKOWSKI
Local storm report, Jul 27, 6:49 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
749 PM EDT FRI JUL 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     STRAUSSTOWN             40.49N 76.18W
07/27/2007                   BERKS              PA   COUNTY OFFICIAL

            TREES AND POWER LINES DOWN

&&

EBERWINE
Special weather statement, Jul 27, 7:05 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
805 PM EDT FRI JUL 27 2007

PAZ068>071-280200-
BUCKS-DELAWARE-MONTGOMERY-PHILADELPHIA-
805 PM EDT FRI JUL 27 2007

...STRONG THUNDERSTORMS WILL AFFECT BUCKS...DELAWARE...MONTGOMERY AND
PHILADELPHIA COUNTIES...

AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES EAST OF
BETHLEHEM TO 10 MILES NORTHWEST OF WILMINGTON...MOVING EAST AT 20
MPH. THE THUNDERSTORMS WILL BE NEAR ELAM...CHEYNEY...BEDMINSTER...
FRICKS AROUND 810 PM...CONCORDVILLE...GRADYVILLE...PIPERSVILLE...
LANSDALE AROUND 815 PM...TINICUM AND NORTH WALES AROUND 820 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THESE STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

SZATKOWSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning, 1 thunderstorm wind. Local standard time, as filed.

Lightning, New Castle

When
July 27, 7:10 PM EST to 7:30 PM EST
Where
New Castle County, Newark to Deleware City
Property damage
$1,000
Reported by
Newspaper
Coordinates
39.680, -75.750

The combination of lightning strikes and damaging winds caused about 5,200 homes and businesses to lose power across New Castle County.

Thunderstorm Wind, New Castle

When
July 27, 7:20 PM EST to 7:30 PM EST
Where
New Castle County, Prices Corners to New Castle
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.330, -75.700

Severe thunderstorms tore down a few trees and wires across northern New Castle County from Prices Corner in Christina Hundred eastward. The combination of lightning and damaging winds caused about 5,200 homes and businesses in New Castle County to lose power.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2007Every state in 2007This day in weather historyWarnings in Delaware, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51469, 51471.